LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » lightheaded

 - UBBFriend: Email this page to someone!    
Author Topic: lightheaded
twinkles
Member
Member # 4623

Icon 1 posted      Profile for twinkles     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am now on the new drug ketek. My doc says its supposed to be great for killing Lyme, please let it be so.

I have been having so many lighheaded spells in recent weeks. My menstrual cycle is also 2 weeks late and I am not pregnant.
I get dizzy when I stand up from the computer and my head pounds and I feel like I am going to faint when I get out of my car and walk into a store or something.
I cant stand this anymore. Is ketek helping anyone? Its also causing me gi distress and hemmroids.


Posts: 74 | From USA | Registered: Sep 2003  |  IP: Logged | Report this post to a Moderator
twoangie
Frequent Contributor (1K+ posts)
Member # 1636

Icon 1 posted      Profile for twoangie     Send New Private Message       Edit/Delete Post   Reply With Quote 
If this symptom is new then it may be the medication. However, if your case of Lyme is affecting the brain, then that could be the cause as well.

However, there are other reasons that you may have lightheadedness and dizziness.

Have you had your iron levels checked? Your Ferritin level has a cut off where it should be a 10 or above, according to lab standards. However, in reality the ferritin level needs to be about a 30 or 40. The labs give a LOT of room to be desired on this test. Almost all of these medications will cause your iron levels to drop because they inhibit the absorption of iron.

You should also make certain you are taking a good multivitamin as well. You could be low on any number of nutrients that may or may not show up on a lab test. It is extremely important to take a quality multivitamin regularly. I think the better ones require you to take 2-3 a day. This is nice because you pick up more of the nutrients when you space them out.

Make certain to take any of these nutrients 2-3 hours away from your medications so they don't interfere with each other.

Additionally, it seems Lyme is a big culprit in causing orthostatic intolerance. Even you are suffering from any form of anemia that is corrected, you may still have similar problems such as you listed. It seems somehow the autonomic nervous system gets knocked out of whack and often the heart and blood pressure stops regulating together correctly. This happens, if you try to remain still - such as sitting for any length of time or standing still like you would to wash dishes or stand in a line.

For this condition, you would need to see a cardiologist and be evaluated through the use of a tilt table test. Depending on the result, there's usually not much they can do but it is nice to at least put a name on the problem.

Hope something here is helpful for you.

Take care,

Angie


Posts: 1993 | From Charlotte, NC, US | Registered: Sep 2001  |  IP: Logged | Report this post to a Moderator
twinkles
Member
Member # 4623

Icon 1 posted      Profile for twinkles     Send New Private Message       Edit/Delete Post   Reply With Quote 
thank you very much to TwoAngie

I have the hypotension. I actually had the tilt test and I fainted. I am taking a beta blocker for this (atenelol) twice a day. I have been on it for a year so i dont understand the sudden lighheadedness. my hormones are off too. I havent gotten a period this month and my breasts are super sore, and I am moody, and I am not pregnant. who knows, anyways thanks for the help.


Posts: 74 | From USA | Registered: Sep 2003  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.